Hail, Pecos
- When
- June 13, 5:22 PM CST to 5:27 PM CST
- Where
- Pecos County, 1.19 mi W of Ft Stockton
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.880, -102.890
A dryline was present across the Permian Basin southward to the Davis Mountains with abundant moisture to the east. This feature along with a shortwave passing through the region provided enough instability and moisture to contribute to severe hail and flooding in Pecos county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A dryline was present across the Permian Basin southward to the Davis Mountains with abundant moisture to the east. This feature along with a shortwave passing through the region provided enough instability and moisture to contribute to severe hail and flooding in Pecos county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 13, 4:01 PM CST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 501 PM CDT SUN JUN 13 2010 .UPDATE... UPDATED THE FORECAST FOR SEVERE THUNDERSTORM WATCH 313. && .DISCUSSION... DEWPOINTS IN THE MID TO UPPER 60S ARE CREATING A VERY UNSTABLE ENVIRONMENT ACROSS THE EASTERN PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...AND LOWER TRANS PECOS REGION. DESPITE MODEST SHEAR VALUES...THE INSTABILITY SHOULD BE ENOUGH TO CREATE SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY ALONG A DRYLINE FROM NEAR LAMESA TO FORT STOCKTON AND AREAS TO THE EAST. THEREFORE SEVERE THUNDERSTORM WATCH 313 HAS BEEN ISSUED FOR THESE AREAS UNTIL MIDNIGHT. THE FORECAST PRODUCTS HAVE BEEN UPDATED TO REFLECT THE WATCH ISSUANCE. HENNIG && .PREV DISCUSSION... /ISSUED 301 PM CDT SUN JUN 13 2010/ DISCUSSION... THE DRYLINE HAS SURGED EASTWARD TODAY ACROSS SOUTHEAST NEW MEXICO AND INTO THE PERMIAN BASIN...SOUTHWARD THROUGH THE DAVIS MOUNTAINS. A CU FIELD HAS ALREADY DEVELOPED FROM NEAR LAMESA...TO MIDLAND...TO FORT STOCKTON AND ONE STORM IS NOW TRYING TO DEVELOP JUST NORTH OF FORT STOCKTON. LAPS INDICATES SBCAPE HAS CLIMBED INTO THE 3K J/KG RANGE EAST OF THE DRYLINE...ALTHOUGH 0-6 KM BULK SHEAR MAGNITUDES REMAIN NEAR 15 TO 25 KT FOR MOST OF THE REGION. THE MID LEVEL FLOW WILL INCREASE SLOWLY THROUGH THE LATE AFTERNOON AND EVENING HOURS AS AN UPPER LOW PASSES OVER THE CENTRAL ROCKIES. A SLIGHT INCREASE IN DEEP LAYER SHEAR WILL LIKELY SUPPORT A FEW SUPERCELLS ALONG THE DRYLINE DURING THIS TIME...WITH DAMAGING DOWNBURST WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...AS THE DRYLINE RETREATS THIS EVENING A FEW MORE STORMS MAY DEVELOP ALONG IT WITH AID FROM A WEAK MID LEVEL SHORTWAVE TROUGH PASSING OVER THE PERMIAN BASIN. BOTH THE NAM12 AND RUC13 SUGGEST THIS WAVE AROUND 03Z. MEANWHILE...TO THE NORTH...MOIST CONVECTION HAS INITIATED ALONG A STALLED BOUNDARY AND WILL MOST LIKELY CONTINUE THROUGH THE EVENING HOURS. THIS WILL HELP REINFORCE COLD POOL AND SEND FRONT THROUGH AT LEAST THE PANHANDLE BY TOMORROW MORNING. THERE IS FAIRLY DECENT AGREEMENT BETWEEN THE NWP MODELS THAT THIS FRONT WILL END UP STALLING NEAR THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS TOMORROW AFTERNOON AND EVENING. ALL MODELS CONTINUE TO INDICATE A SHORTWAVE TROUGH WILL MOVE ACROSS SOUTHEAST NEW MEXICO AND INTO THE PERMIAN BASIN LATE TOMORROW AFTERNOON AND EVENING. COOLING 500MB TEMPS ACROSS SE NM WILL RESULT IN MID LEVEL LAPS RATES NEAR 7-8 C/KM AHEAD OF THE FRONT. PROGGED SFC DEWPOINTS APPEAR THEY MAY BE A LITTLE ON THE LOW SIDE FOR TOMORROW CONSIDERING THE SOUTH SOUTHEAST FLOW THROUGH THE BOUNDARY LAYER TONIGHT AND TOMORROW. THUS...THINK CAPE VALUES MAY BE A BIT UNDERESTIMATED FOR TOMORROW JUST SOUTH OF FRONT. THE DEEP LAYER SHEAR WILL ALSO INCREASE ALONG THE FRONT TOMORROW...WITH 0-6 KM BULK SHEAR MAGNITUDES APPROACHING 40 TO 50 KT. ALL OF THIS WILL SUPPORT SUPERCELL FORMATION LATE TOMORROW AFTERNOON AND EVENING FROM SOUTHEAST NEW MEXICO...EASTWARD THROUGH THE WESTERN LOW ROLLING PLAINS. ACTIVITY ALONG THE DRYLINE FROM NEAR CENTRAL EDDY COUNTY THROUGH THE DAVIS MOUNTAINS WILL ALSO BE POSSIBLE DURING THE AFTERNOON HOURS...WITH A SURFACE LOW DEVELOPING NEAR THE UPPER TRANS PECOS REGION. AS THE FRONT SLOWLY DRIFTS SOUTHWARD INTO THE CENTRAL PERMIAN BASIN AFTER SUNSET...THE SEVERE WEATHER THREAT WILL ALSO. ISOLATED TORNADOES ALSO REMAIN POSSIBLE ACROSS THE BOUNDARY...WHERE NESLY FLOW WILL SUPPORT 0-1 KM HELICITY > 150 M2/S2. THE STRONGEST ACTIVITY WILL SHIFT NORTHEASTWARD WITH THE SHORTWAVE TROUGH THROUGH THE LATE EVENING HOURS. BY TUESDAY AFTERNOON THE BOUNDARY WILL MOST LIKELY REMAIN NEAR THE PERMIAN BASIN THROUGH SOUTHEAST NEW MEXICO. EASTERLY TO SOUTHEASTERLY UPSLOPE FLOW WILL PUSH THE DRYLINE BACK TO THE WEST. YET ANOTHER SHORTWAVE EMBEDDED IN THE SOUTHWEST FLOW WILL PASS OVER THE TRANS PECOS AND INTO THE PERMIAN BASIN TOMORROW RESULTING IN MORE THUNDERSTORM/RAIN CHANCES. AT THE MOMENT...THE BEST CHANCES APPEAR TO BE ACROSS SOUTHEAST NEW MEXICO...THE HIGHER TERRAIN...AND ALONG THE STALLED FRONT. AN UPPER RIDGE AXIS WILL SLOWLY BUILD OVER EAST TEXAS FROM THE EAST BY WEDNESDAY...BUT SLIGHT CHANCE POPS (CHANCE OVER DAVIS MOUNTAINS) WILL CONTINUE WITH THE SOUTHWEST FLOW ALOFT REMAINING OVERHEAD AND SUFFICIENT BOUNDARY LAYER MOISTURE IN PLACE WITH SOUTHEAST FLOW PRESENT. NO SIGNIFICANT CHANGES WERE MADE AFTER DAY 5. A WARM/MUGGY TREND IS EXPECTED FOR THIS WEEKEND AS THE RIDGE AXIS BEGINS TO MOVE OVERHEAD. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 74 94 71 90 / 40 40 50 30 CARLSBAD NM 64 98 67 94 / 10 40 20 30 DRYDEN TX 74 98 74 96 / 20 10 20 10 FORT STOCKTON TX 72 97 73 94 / 50 30 30 20 GUADALUPE PASS TX 64 90 63 88 / 10 30 10 20 HOBBS NM 68 90 65 89 / 30 50 30 30 MARFA TX 63 93 63 89 / 20 30 30 30 MIDLAND INTL AIRPORT TX 74 95 71 92 / 50 40 50 30 ODESSA TX 74 96 72 93 / 50 40 50 30 WINK TX 69 99 73 96 / 30 40 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 130 PM CDT SUN JUN 13 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 130 PM CDT SUN JUN 13 2010 /1230 PM MDT SUN JUN 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING... GENERALLY EAST OF AN ARTESIA TO CANDELARIA LINE. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST OF A SEMINOLE TO ALPINE LINE. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...HEAVY RAINFALL MAY LEAD TO THE POSSIBILITY OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST OF A CARLSBAD NEW MEXICO TO MARATHON TEXAS LINE. THE MAIN CONCERNS WILL BE DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND FREQUENT LIGHTNING. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE ACROSS THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS AS A COLD FRONT MOVES INTO THE AREA LATE MONDAY AFTERNOON. ON TUESDAY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST NEW MEXICO PLAINS...WESTERN PERMIAN BASIN AND UPPER TRANS PECOS REGION. THE MAIN CONCERNS WILL BE DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND FREQUENT LIGHTNING. THE CHANCE FOR THUNDERSTORMS ACROSS MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO WILL REMAIN IN THE FORECAST INTO THE MIDDLE OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CDT SUN JUN 13 2010 TXZ075-132030- PECOS- 246 PM CDT SUN JUN 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING NORTH CENTRAL PECOS COUNTY UNTIL 330 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED ABOUT 10 MILES NORTH OF FORT STOCKTON AT 243 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL MAINLY IMPACT MOTORISTS ON FARM TO MARKET ROAD 1053 NORTH OF FORT STOCKTON. PENNY SIZED HAIL...STRONG WIND GUSTS NEAR 50 MPH AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 554 PM CDT SUN JUN 13 2010 TXZ075-132330- PECOS- 554 PM CDT SUN JUN 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL PECOS COUNTY UNTIL 630 PM CDT... A THUNDERSTORM WITH NICKEL SIZE HAIL AND GUSTY WINDS WAS LOCATED OVER FORT STOCKTON AT 554 PM CDT...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 601 PM CDT SUN JUN 13 2010 TXZ081-132345- BIG BEND AREA- 601 PM CDT SUN JUN 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING SOUTHEASTERN BREWSTER COUNTY UNTIL 645 PM CDT... AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED NEAR HEATH CANYON...OR ABOUT 22 MILES SOUTHEAST OF THE INTERSECTION OF U.S. HIGHWAY 385 AND FARM TO MARKET ROAD 2627...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZED HAIL...STRONG WIND GUSTS TO 55 MPH...FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAIN...AND WILL AFFECT FARM TO MARKET ROAD 2627 IN FAR SOUTHEASTERN BREWSTER COUNTY. SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES YOUR LOCATION. &&
The Midland/Odessa radar (KMAF), 136 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
3 hail, 1 flash flood. Local standard time, as filed.
Law enforcement closed a bridge due to high water in Rooney Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241451, 241452, 241450, 241453.